By Topic

Approximation of n-dimensional data using spherical and ellipsoidal primitives

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Calafiore, G. ; Dipt. di Automatica e Informatica, Politecnico di Torino, Italy

This paper discusses the problem of approximating data points in n-dimensional Euclidean space using spherical and ellipsoidal surfaces. A closed form solution is provided for spherical approximation, while an efficient, globally optimal solution for the ellipsoidal problem is proposed in terms of semidefinite programming. In addition, the paper presents a result for robust fitting in presence of outliers, and illustrates the theory with several numerical examples. A brief survey is also presented on the solutions to other relevant geometric approximation problems, such as ellipsoidal covering of convex hulls and pattern separation.

Published in:

Systems, Man and Cybernetics, Part A: Systems and Humans, IEEE Transactions on  (Volume:32 ,  Issue: 2 )